Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 7, 2019, 9:22 AM CDT for Davidson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2019, 9:22 AM CDT (14:22 UTC)
- Expired
- Jun 7, 2019, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WGUS54 KOHX 071422
FFWOHX
TNC037-071730-
/O.NEW.KOHX.FF.W.0037.190607T1422Z-190607T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
922 AM CDT Fri Jun 7 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Davidson County in Middle Tennessee...
* Until 1230 PM CDT.
* At 922 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Nashville, Forest Hills, Oak Hill, Belle Meade, Hermitage,
Bellevue, Antioch, Berry Hill, Beaman Park, Bells Bend, Percy
Priest Lake and Whites Creek.
This includes the following highways...
Interstate 40 between mile markers 192 and 221.
Interstate 65 between mile markers 75 and 93.
Interstate 24 between mile markers 38 and 61.
LAT...LON 3620 8669 3621 8660 3612 8656 3602 8659
3606 8704 3609 8704 3614 8700 3623 8698
3627 8696 3633 8675
$$
271 follow-up statement
064
WGUS74 KOHX 071543
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1043 AM CDT Fri Jun 7 2019
TNC037-071730-
/O.CON.KOHX.FF.W.0037.000000T0000Z-190607T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-
1043 AM CDT Fri Jun 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
DAVIDSON COUNTY...
At 1042 AM CDT, local reports of 3 to 5 inches of rain have fallen
this morning, especially in the east side of the county. This will
continue to cause minor flooding in the advisory area. If you
encounter water across road ways, do not drive through it. Find
another route.
Some locations that will experience flooding include...
Nashville, Forest Hills, Oak Hill, Belle Meade, Hermitage, Bellevue,
Antioch, Berry Hill, Beaman Park, Bells Bend, Percy Priest Lake,
Dry Creek and Whites Creek.
This includes the following highways...
Interstate 40 between mile markers 192 and 221.
Interstate 65 between mile markers 75 and 93.
Interstate 24 between mile markers 38 and 61.
LAT...LON 3620 8669 3621 8660 3612 8656 3602 8659
3606 8704 3609 8704 3614 8700 3623 8698
3627 8696 3633 8675
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:09 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 6:09 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Nashville TN 609 AM CDT Fri Jun 7 2019 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Wet pattern to continue at least into early Mon, with a drying trend Tue/Wed, then another wet period later next week. Warm front currently just to the south will lift slowly north today and tonight...and eventually north of the mid-state on Sat...as SFC low centered near LA/AR/MS triple point continues very slow eastward movement. This SFC low will ultimately remain in the picture into early Mon. Additionally...closed upper low will drop over the mid-south later today and meander in the vicinity through the weekend as well. These features will keep our moisture content high through Mon...with drying finally occurring late Mon night. Instability is on the climb...with ML CAPE reaching 1000+ this afternoon with MU possibly near 2000. Enhanced vertical motion later today likely to set off iso-sct thunderstorms...which will seemingly be possible throughout the weekend as well with moderate/steeper lapse and higher CAPE really remaining in place till this upper low moves east late Mon. At this point...expected heavier rain east...with isolated spots maybe up to 4 inches. Most of the area however likely 1-3 range into Mon. With pretty dry conditions leading up to this wet period and rain coming more in cycles...widespread flooding threat seemingly fairly low. Will hold off with issuing flood watch for now. Following this wet period, the area will move into quick dry day Tue/much of Wed, but another deep trough gets carved out and moves over the region Wed night through Thu night...bringing small pcpn changes back in the fold. && .AVIATION... 12Z TAF DISCUSSION. Showers with isold-sct thunderstorms will continue to impact all terminals through the next 24 hours (and beyond). Mostly MVFR cigs/vsbys with periods of IFR/LIFR in the heavier cells. A focused band of moderate to heavy showers/storms will lift across the area in the morning hours, followed by somewhat less coverage in the afternoon. Cigs may briefly climb to VFR during the afternoon, then drop again by tonight. East winds will be light, except near TSRA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........13
Hazardous weather outlook, Jun 7, 4:50 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 450 AM CDT Fri Jun 7 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-081030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 450 AM CDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Periods of showers and thunderstorms are expected. Locally heavy downpours may cause standing water on roadways. A few thunderstorms may produce gusty winds over 30 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of showers and thunderstorms will continue through Monday with heavy rainfall at times. Localized flooding of streets and small streams may occur, but widespread flooding is not expected. Rainfall totals from today through Monday will range from 1 to 3 inches with locally greater amounts to 4 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:06 AM CDT | Areal Flood Advisory | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 6 hr |
| Jun 7, 8:45 AM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 3 hr |
| Jun 7, 8:49 AM CDT | Areal Flood Advisory | OHX | Davidson | 6 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.